Alert archive / Idaho / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 5, 2011, 3:49 PM MDT for Teton County, Idaho. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 3:49 PM MDT (21:49 UTC)
- Expired
- Jul 5, 2011, 5:15 PM MDT
- In force
- 86 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Teton County, ID
The radar
The Pocatello radar (KSFX), 143 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:52 PM MDT | HEAVY RAIN 0.55 | 5 Sw Tetonia, ID | STORM TOTAL FELL IN ABOUT ONE HALF AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WGUS55 KPIH 052149 FFWPIH IDC081-052315- /O.NEW.KPIH.FF.W.0005.110705T2149Z-110705T2315Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO 349 PM MDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TETON COUNTY IN SOUTHEAST IDAHO... * UNTIL 515 PM MDT * AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE WARNED AREA WITH VERY LITTLE MOVEMENT. RADAR ESTIMATED RAINFALL RATES WERE 2 TO 3 INCHES PER HOUR DURING THE COURSE OF THE LAST 30 MINUTES WITH SPOTTER REPORTS OF DIME SIZED HAIL AND VERY HEAVY RAIN. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... TETONIA... HORSESHOE CREEK AREA... PACKSADDLE ROAD AREA... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4385 11114 4372 11111 4371 11129 4383 11129 $$ HUSTON
2 follow-up statements
338 WGUS75 KPIH 052226 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 426 PM MDT TUE JUL 5 2011 IDC081-052315- /O.CON.KPIH.FF.W.0005.000000T0000Z-110705T2315Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TETON ID- 426 PM MDT TUE JUL 5 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL TETON COUNTY... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE TETON BASIN FROM DRIGGS TO THE PACKSADDLE AREA TO TETONIA. RADAR ESTIMATED RAINFALL RATES REACHED 3 TO 4 INCHES PER HOUR DURING THE PAST 45 MINUTES AS THE STORM HAS BEGUN TO DRIFT SLOWLY SOUTHEAST UP THE TETON RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4385 11114 4372 11111 4371 11129 4383 11129 $$ HUSTON
833 WGUS75 KPIH 052312 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 512 PM MDT TUE JUL 5 2011 IDC081-052320- /O.EXP.KPIH.FF.W.0005.000000T0000Z-110705T2315Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TETON ID- 512 PM MDT TUE JUL 5 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR CENTRAL TETON COUNTY... THE STORM THAT PROMPTED THE WARNING HAS DRIFTED SOUTHWEST OF THE WARNED AREA TO MOUNT MANNING AND HAS WEAKENED. LAT...LON 4385 11114 4372 11111 4371 11129 4383 11129 $$ HUSTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:53 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 1:53 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT TUE JUL 5 2011 .DISCUSSION... MONSOONAL MOISTURE CONTINUES TO AFFECT THE AREA THIS AFTERNOON. SOME THUNDERSTORM DEVELOPMENT HAS BEEN NOTED AS OF 19Z OVER EXTREME SOUTHEAST IDAHO. ONCE AGAIN...LOOKS LIKE THE BEST CHANCES FOR DEVELOPMENT WILL BE OVER THE SOUTHEAST HIGHLANDS AND NEAR THE MONTANA BORDER. MUCH OF THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING. WEDNESDAY LOOKS TO BE A REPEAT OF TODAY WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHEAST HIGHLANDS AND NEAR THE MONTANA BORDER. A BETTER CHANCE OF STORMS EXISTS FOR THURSDAY WHEN A COLD FRONT WILL CLIP THE REGION AND A MORE SUBSTANTIAL PUSH OF MOISTURE ARRIVES FROM THE SOUTH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE. SOME LOCALLY HEAVY RAINFALL MAY BE POSSIBLE BUT ONLY LIGHT AMOUNTS ARE PROJECTED WHEN AVERAGED OVER AN ENTIRE BASIN. THERE IS ALSO A POSSIBILITY OF STRONG GUSTY WINDS AND HAIL WITH SOME OF THESE STORMS DEPENDING UPON THE TIMING OF THE COLD FRONT. THE LATEST MODEL RUN HAS THE FRONT ARRIVING DURING THE EVENING WHICH MEANS THE CENTRAL MOUNTAINS WOULD STAND THE BEST CHANCE FOR THE STRONGER STORMS. BUT THE MODELS HAVE BEEN A LITTLE INCONSISTENT WITH THE TIMING OF THE FRONT. SOMEWHAT COOLER WEATHER IS EXPECTED FOR FRIDAY AND THE WEEKEND. THE LATEST MODEL RUN PUSHES THE MOISTURE FURTHER SOUTH AND AWAY FROM THE REGION. THIS DIFFERS FROM PREVIOUS RUNS WHICH KEPT THE MOISTURE IN THROUGH THE WEEKEND. HAVE REDUCED THE CHANCES...BUT NOT QUITE READY TO COMPLETELY BUY OFF ON THIS SOLUTION. VALLE && .AVIATION...WV SATELLITE IMAGERY SHOWS MONSOON MOISTURE STILL STREAMING ACROSS SOUTHEASTERN IDAHO. GREATEST THUNDER CHANCES WILL BE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. HAVE INCLUDED CB MENTION AT PIH...IDA AND BYI. VFR CONDITIONS WILL PREVAIL AT THE TERMINALS WITH LOW-LEVEL DRY AIR IN PLACE. HINSBERGER && .FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE STREAMING INTO THE AREA AROUND AN UPPER RIDGE. THIS WILL BRING THUNDERSTORM CHANCES MAINLY OVER THE SOUTHERN AND EASTERN HIGHLANDS THROUGH THURSDAY. ON FRIDAY...AN UPPER TROUGH WILL HELP EXPAND THUNDERSTORM CHANCES INTO THE SNAKE PLAIN AND CENTRAL MOUNTAINS. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 5:37 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 537 AM MDT TUE JUL 5 2011 IDZ017>025-031-032-061200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 537 AM MDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE COMBINED WITH A WEAK SYSTEM MOVING THROUGH WILL ALLOW FOR ISOLATED THUNDERSTORMS ACROSS THE SOUTH CENTRAL AND EASTERN HIGHLANDS TODAY. FLOODING DUE TO SNOW MELT WILL CONTINUE ON THE HENRYS FORK RIVER NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. SOME MINOR FLOODING WILL ALSO CONTINUE ALONG STREAMS NEAR DRIGGS AND VICTOR...VALLEY CREEK NEAR STANLEY...AND THE CUB RIVER AND WILLOW FLATS NEAR BEAR LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE DISTURBANCE OFF THE PACIFIC WILL RESULT IN SCATTERED THUNDERSTORMS ON THURSDAY...OTHERWISE ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 5, 3:23 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
323 PM MDT TUE JUL 5 2011
IDZ022-052215-
CASSIA ID-
323 PM MDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 415 PM MDT
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR ALMO. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN CASSIA COUNTY...
LAT...LON 4199 11358 4210 11376 4225 11362 4216 11334
4198 11350
TIME...MOT...LOC 2122Z 303DEG 1KT 4213 11359
HUSTONSpecial weather statement, Jul 5, 3:25 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 325 PM MDT TUE JUL 5 2011 IDZ022-023-052230- ONEIDA ID-POWER ID-BANNOCK ID- 325 PM MDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES WEST OF ARIMO...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN BANNOCK COUNTY... RURAL EASTERN POWER COUNTY... RURAL NORTHEASTERN ONEIDA COUNTY... RURAL NORTHERN ONEIDA COUNTY... RURAL SOUTHEASTERN POWER COUNTY... LAT...LON 4230 11225 4248 11260 4267 11233 4258 11211 TIME...MOT...LOC 2125Z 038DEG 5KT 4252 11233 HUSTON
Special weather statement, Jul 5, 3:26 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
326 PM MDT TUE JUL 5 2011
IDZ019-052230-
TETON ID-MADISON ID-
326 PM MDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DRIGGS...MOVING SOUTHEAST AT
5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
DRIGGS...
LAT...LON 4354 11107 4377 11143 4392 11121 4384 11103
4361 11104
TIME...MOT...LOC 2126Z 305DEG 4KT 4376 11119
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:09 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 36 min |
| Jul 4, 6:46 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou, Power | 44 min |
| Jul 4, 7:00 PM MDT | Special Weather Statement | PIH | Fremont | 60 min |
| Jul 4, 8:13 PM MDT | Special Weather Statement | PIH | Fremont | 32 min |
| Jul 5, 3:23 PM MDT | Special Weather Statement | PIH | Cassia | 52 min |
| Jul 5, 3:25 PM MDT | Special Weather Statement | PIH | Bannock | 65 min |
| Jul 5, 3:26 PM MDT | Special Weather Statement | PIH | Teton | 64 min |
| Jul 5, 4:02 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Jul 5, 4:31 PM MDT | Special Weather Statement | PIH | Oneida | 59 min |
| Jul 5, 4:41 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
Nearby
Flash Flood Warnings in Idaho, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.